Alert archive / Illinois / Flash Flood Warnings in 2016

Flash Flood Warning 7, NWS Chicago, IL

July 24, 2016Cook County, Illinois

NWS Chicago, IL issued this flash flood warning at Jul 24, 2016, 6:28 PM CDT for Cook County, Illinois. It was in force for 4 hr. 2 reports came from inside the area while it was in force.

The area

The outline as issued, with what was reported inside it.

The facts

Issued
Jul 24, 2016, 6:28 PM CDT (23:28 UTC)
Expired
Jul 24, 2016, 10:30 PM CDT
In force
4 hr
Issued by
NWS Chicago, IL
Area
Storm-based polygon
Flood severity
None

County Cook County, IL

The radar

The Chicago radar (KLOT), 50 km from the middle of the area, began a volume at 23:26 UTC, the scan nearest the moment this went out.

Open the radar archive at this moment

The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.

What was reported inside it

TimeReportWhereRemark
Jul 24, 6:40 PM CDTFLOODHarwood Heights, ILFLOOD WATERS ESTIMATED 6 INCHES DEEP.
Jul 24, 7:15 PM CDTFLASH FLOOD5 Wnw Chicago, ILFLOODED VIADUCT ALONG WITH MULTIPLE REPORTS OF WATER ON ROADS ON THE NORTH SIDE OF THE CITY OF CHICAGO.

Local storm reports filed while the alert was in force, from inside its polygon or its counties.

Did it verify

Verified. The Iowa Environmental Mesonet's Cow matched one storm report to this flash flood warning; the first came 47 minutes after it went out.

Cow counts a report within 15 km of the polygon while the warning was in force: a tornado for a tornado warning; hail of 1 inch or more, a gust of 58 mph or more or wind damage for a severe thunderstorm warning; a flash flood report for a flash flood warning.

The nearest sounding before it

Lincoln, IL (KILX), launched 12:00Z, 11.5 hours before the alert went out and 212 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.

Skew-T log-pSkew-T log-p diagram, Lincoln, IL at 12:00Z on 2016-07-24Temperature and dew point through the depth of the atmosphere, with the mixed-layer parcel. CAPE 1677 joules per kilogram.LCLLFCEL10008507005003002001001 km2 km3 km6 km9 km12 km15 km-30°-20°-10°0°10°20°30°40°
Temperature in red, dew point in green, the mixed-layer parcel dashed.
HodographHodograph, Lincoln, IL at 12:00Z on 2016-07-24The wind through the lowest 10 kilometers. Zero to 1 km storm-relative helicity 54 square meters per square second.1939Sfc1 km3 km6 km9 kmRMLM
The wind turning with height, colored by layer: ground to 1 km, 1 to 3 km, 3 to 6 km, 6 to 10 km.
Mixed-layer CAPE
1677 J/kg
Mixed-layer CIN
-117 J/kg
Mixed-layer LCL
1136 m above ground
0-6 km bulk shear
13 kt
0-1 km storm-relative helicity
54 m²/s²
0-3 km storm-relative helicity
28 m²/s²
Significant tornado parameter
0.0
Supercell composite
0.0

Open this sounding in Storm Lab

The text

As transmitted.

142 
WGUS53 KLOT 242328
FFWLOT
ILC031-250330-
/O.NEW.KLOT.FF.W.0007.160724T2328Z-160725T0330Z/
/00000.0.ER.000000T0000Z.000000T0000Z.000000T0000Z.OO/

BULLETIN - EAS ACTIVATION REQUESTED
FLASH FLOOD WARNING
NATIONAL WEATHER SERVICE CHICAGO/ROMEOVILLE IL
628 PM CDT SUN JUL 24 2016

THE NATIONAL WEATHER SERVICE IN CHICAGO  HAS ISSUED A

* FLASH FLOOD WARNING FOR...
  NORTHEASTERN COOK COUNTY IN NORTHEASTERN ILLINOIS...

* UNTIL 1030 PM CDT
    
* AT 625 PM CDT...DOPPLER RADAR INDICATED THUNDERSTORMS PRODUCING
  HEAVY RAIN ACROSS THE WARNED AREA. THIS IS THE SAME AREA WHICH
  RECEIVED TWO TO AS MUCH AS THREE AND A HALF INCHES SATURDAY.
  ADDITIONAL AMOUNTS OF ONE TO TWO INCHES ARE POSSIBLE WITH
  THESE STORMS AND WILL PRODUCE QUICK RUNOFF AND FLASH FLOODING. 

* SOME LOCATIONS THAT WILL EXPERIENCE FLOODING INCLUDE...
  CHICAGO...CICERO...EVANSTON...SKOKIE...DES PLAINES...BERWYN...OAK
  PARK... PARK RIDGE...MAYWOOD...MORTON GROVE...FRANKLIN
  PARK...FOREST PARK... RIVER FOREST...HARWOOD
  HEIGHTS...ROSEMONT...MEIGS FIELD...MONTROSE HARBOR...NAVY
  PIER...LINCOLN PARK AND NILES.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

TURN AROUND...DONT DROWN WHEN ENCOUNTERING FLOODED ROADS. MOST FLOOD
DEATHS OCCUR IN VEHICLES.

&&

LAT...LON 4198 8765 4196 8763 4196 8764 4191 8762
      4190 8762 4189 8761 4188 8762 4187 8761
      4185 8761 4181 8759 4189 8790 4201 8789
      4204 8767

$$

RATZER
1 follow-up statement
390 
WGUS73 KLOT 250055
FFSLOT

FLASH FLOOD STATEMENT
NATIONAL WEATHER SERVICE CHICAGO/ROMEOVILLE IL
755 PM CDT SUN JUL 24 2016

ILC031-250330-
/O.CON.KLOT.FF.W.0007.000000T0000Z-160725T0330Z/
/00000.0.ER.000000T0000Z.000000T0000Z.000000T0000Z.OO/
COOK IL-
755 PM CDT SUN JUL 24 2016

...THE FLASH FLOOD WARNING REMAINS IN EFFECT UNTIL 1030 PM CDT FOR
NORTHEASTERN COOK COUNTY...

AT 752 PM CDT...DOPPLER RADAR INDICATED THAT THUNDERSTORMS WHICH
PRODUCED HEAVY RAINFALL ACROSS THE WARNED AREA HAD MOVED OFF TO THE
SOUTHEAST. HOWEVER...RADAR RAINFALL ESTIMATES INDICATE THAT UP TO
TWO INCHES OF RAINFALL HAD FALLEN FROM THESE EARLIER STORMS. RAPID
RUNOFF FROM THIS RAIN WILL CAUSE FLASH FLOODING OF VIADUCTS AND
OTHER LOW SPOTS.

SOME LOCATIONS THAT WILL EXPERIENCE FLOODING INCLUDE...
CHICAGO...CICERO...EVANSTON...SKOKIE...DES PLAINES...BERWYN...OAK
PARK... PARK RIDGE...MAYWOOD...MORTON GROVE...FRANKLIN PARK...FOREST
PARK...RIVER FOREST...HARWOOD HEIGHTS...ROSEMONT...MEIGS
FIELD...MONTROSE HARBOR...NAVY PIER...LINCOLN PARK AND NILES.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

TURN AROUND...DONT DROWN WHEN ENCOUNTERING FLOODED ROADS. MOST FLOOD
DEATHS OCCUR IN VEHICLES.

&&

LAT...LON 4198 8765 4196 8763 4196 8764 4191 8762
      4190 8762 4189 8761 4188 8762 4187 8761
      4185 8761 4181 8759 4189 8790 4201 8789
      4204 8767

$$

RATZER

What forecasters said that day

The local office's own words before this flash flood warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.

NWS Chicago, IL wrote its last area forecast discussion before this flash flood warning went out at Jul 24, 2:33 PM CDT, 3 hours 55 minutes earlier.

Area forecast discussion, Jul 24, 2:33 PM CDT, 3 hours 55 minutes before
Area Forecast Discussion
National Weather Service Chicago/Romeoville, IL
233 PM CDT SUN JUL 24 2016

.SHORT TERM...
230 PM CDT

Through tonight...

Convective trends remain the main focus and the main challenge
through the rest of the afternoon. The cool front continues to
advance east and southeast across southwest WI and eastern IA with
the stratus of earlier now more of an open cell cu field. Ahead of
that, another corridor of low level and mid level convergence
generating mid level accas along with newly developing cumulus. A
few echoes have developed with this area across southeast WI, with
more substantial cell moving toward Milwaukee at 1915z. Additional
outflows from morning storms over the lake are likely meandering
across southern Lake Michigan with some indication of one such
boundary oriented from northwest to southeast from offshore of
Waukegan into central Berrien County, MI. Tough to say if this is
the case though. Instability is extreme and maximized over the
forecast area but recent aircraft soundings still show some
capping in place which may be accounting for the rather slow
increase in cell development.

Expect that the cap will erode and isolated-scattered cells will
continue to develop in the cu/accas field across the northwest
third of the area in the next 1-2 hours. High res convective
allowing models have been little help by showing a range of
possibilities from little if anything to aggressive development
and a substantial line of storms moving through. Will continue
with earlier thinking of scattered coverage with potential for
several clusters working east and southeast. With potential for
more complex storm interaction among several boundaries, and being
co-located with the instability gradient, areas from the northern
Chicago metro southward into NW IN may see the greatest coverage,
with more scattered coverage to the south and west. Storm
progression should be more steady than yesterday. Torrential rain
will be one of the primary concerns, along with damaging wind, but
storm progression may help mitigate max rainfall potential.

Convective coverage will translate southeastward as the front
moves through into the evening. The front may slow as it moves
further south and away from the parent surface low over western
Ontario. This may keep pops lingering in the south but suspect
that may be too high with pops overnight in our southern counties.
Relatively drier air/lower dewpoints will steadily spread in from
the northwest overnight but it will still remain mild with lows
around 70 with lower 70s in the Chicago metro.

MDB

&&

.LONG TERM...
230 PM CDT

Monday through Saturday...

A less oppressive air mass that is probably welcome by many
(including us) will move into the area Monday. Dew points are
still forecast to be in the mid to upper 60s but that will
certainly feel less humid. A small chance for a lingering shower
in the southern CWA during mainly Monday morning, but dry
advection aloft will shunt that chance southward by late morning
or early afternoon with a mainly sunny sky to follow. Surface high
pressure will settle in through Monday night with lows in the mid
60s in most areas.

The upper ridge will deamplify though upper level heights will
not substantially drop through Wednesday. Warm and slightly humid
weather should prevail during that stretch, with temperatures a
few degrees above normal. Lake breeze development will be favored
each day.

A buckle in the northern stream jet will occur in the middle of
the U.S. during Wednesday into Thursday. This will cause low
pressure development in the general mid-Mississippi Valley region,
though there is model differences on when and just how fast. Tend
to prefer the slower 24.12Z EC in this situation than the GFS.
Not seeing a signal for any pronounced severe weather setup over
our area with this system at this time. Behind this system
northerly winds look to prevail into the start to next weekend
with temperatures around late July normals.

MTF

&&

.AVIATION...
For the 18Z TAFs...

Focus continues to be on potential thunderstorm development this
afternoon with the approach of a cool frontal boundary. The front
stretches from south-central WI southwest across eastern IA and is
making steady southeastward progress. The front, as well as
several additional old boundaries from earlier storms over Lake
Michigan, will be the focus for storm development as they converge
on the local area. Expect scattered clusters of storms to develop
over the next few hours and have good confidence in timing of
VCTS/TEMPO TSRA in the latest TAFs. Best coverage may be across
the Chicago metro and points south and east through the afternoon
with RFD having a more limited threat with lesser coverage
expected in that area.

Outside of the storms, some sct-bkn MVFR stratus looks to move in
for a few hours behind the front before dissipating or clearing.
South-southwest winds will turn southwesterly as the front
approaches then west-northwest behind the front. Storms may
provide outflow winds which will result in erratic wind direction
as storms depart. Winds will turn a little more northwesterly this
evening, possibly earlier than in the latest TAFs. Steady
northwest winds are expected Monday. A lake breeze will likely
develop along the lakeshore but is not expected to reach ORD/MDW.
However, GYY will likely see a shift to northeasterly winds Monday
thanks to the lake breeze.

MDB

&&

.MARINE...
230 PM CDT

A cool front will turn winds from southwest to northwest over the
lake tonight. A high pressure ridge will then build into the
region Monday night through Wednesday with variable winds at
times over the southern part of the lake. Low pressure is expected
to develop across the mid-Mississippi Valley to Great Lakes region
during Wednesday Night-Friday, though when exactly and what path
is highly uncertain. Some indications there could be fairly stout
northerly winds for summertime (30 kt) on the backside of this,
though that is highly uncertain at this time.

MTF

&&

.LOT WATCHES/WARNINGS/ADVISORIES...
IL...Heat Advisory...ILZ008-ILZ010-ILZ011-ILZ012-ILZ013-ILZ014-ILZ019-
     ILZ020-ILZ021-ILZ022-ILZ023-ILZ032-ILZ033-ILZ039 UNTIL 7 PM
     Sunday.

IN...Heat Advisory...INZ001-INZ002-INZ010-INZ011-INZ019 UNTIL 7 PM
     Sunday.

LM...NONE.
&&

VISIT US AT HTTP://WEATHER.GOV/CHICAGO (ALL LOWERCASE)

FOLLOW US ON FACEBOOK...TWITTER...AND YOUTUBE AT:
WWW.FACEBOOK.COM/NWSCHICAGO
WWW.TWITTER.COM/NWSCHICAGO
WWW.YOUTUBE.COM/NWSCHICAGO
Hazardous weather outlook, Jul 24, 3:49 PM CDT, 2 hours 39 minutes before
HAZARDOUS WEATHER OUTLOOK
NATIONAL WEATHER SERVICE CHICAGO/ROMEOVILLE IL
349 PM CDT SUN JUL 24 2016

ILZ003>006-008-010>014-019>023-032-033-039-INZ001-002-010-011-019-
252100-
WINNEBAGO-BOONE-MCHENRY-LAKE ILLINOIS-OGLE-LEE-DE KALB-KANE-
DUPAGE-COOK-LA SALLE-KENDALL-GRUNDY-WILL-KANKAKEE-LIVINGSTON-
IROQUOIS-FORD-LAKE INDIANA-PORTER-NEWTON-JASPER-BENTON-
349 PM CDT SUN JUL 24 2016 /449 PM EDT SUN JUL 24 2016/

THIS HAZARDOUS WEATHER OUTLOOK IS FOR NORTH CENTRAL ILLINOIS...
NORTHEAST ILLINOIS AND NORTHWEST INDIANA.

.DAY ONE...REST OF THIS AFTERNOON AND TONIGHT.

WEATHER HAZARDS EXPECTED:
  ELEVATED THUNDERSTORM RISK...WITH AN ASSOCIATED:
      LIMITED TORNADO RISK.
      LIMITED HAIL RISK...UP TO HALF DOLLAR SIZE.
      ELEVATED THUNDERSTORM WIND DAMAGE RISK...UP TO 70 MPH.
  ELEVATED FLOODING RISK.
  ELEVATED EXCESSIVE HEAT RISK.

DISCUSSION:

ISOLATED TO SCATTERED THUNDERSTORMS WILL BE POSSIBLE INTO THIS EVENING.
THE MAIN THREATS WILL BE TORRENTIAL DOWNPOURS AND DAMAGING WIND GUSTS.
ISOLATED FLOODING IS POSSIBLE WHERE STORMS PERSIST THE LONGEST.

.DAYS TWO THROUGH SEVEN...MONDAY THROUGH SATURDAY.

WEDNESDAY... ELEVATED THUNDERSTORM RISK.
THURSDAY... LIMITED THUNDERSTORM RISK.
FRIDAY... LIMITED THUNDERSTORM RISK.
          HIGH SWIM RISK.
SATURDAY... LIMITED THUNDERSTORM RISK.

.SPOTTER INFORMATION STATEMENT...

SPOTTERS WILL LIKELY BE NEEDED THROUGH THE EVENING.

GENERAL STORM MOTION OF THE DAY:

MOVING TOWARD THE NORTHEAST AT 25 MPH LATE THIS AFTERNOON THEN MOVING
TOWARD THE EAST AT 25 MPH THIS EVENING.

&&

LMZ740>745-252100-
WINTHROP HARBOR TO WILMETTE HARBOR-
WILMETTE HARBOR TO NORTHERLY ISLAND-
NORTHERLY ISLAND TO CALUMET HARBOR-CALUMET HARBOR TO GARY-
GARY TO BURNS HARBOR-BURNS HARBOR TO MICHIGAN CITY-
349 PM CDT SUN JUL 24 2016

THIS HAZARDOUS WEATHER OUTLOOK IS FOR THE ILLINOIS NEARSHORE
WATERS OF LAKE MICHIGAN AND THE INDIANA NEARSHORE WATERS OF LAKE
MICHIGAN.

.DAY ONE...REST OF THIS AFTERNOON AND TONIGHT.

SCATTERED THUNDERSTORMS WILL BE SEEN THROUGH EARLY THIS
EVENING...SEVERAL OF WHICH WILL BE CAPABLE OF GUSTS IN EXCESS
OF 35 KNOTS.

.DAYS TWO THROUGH SEVEN...MONDAY THROUGH SATURDAY.

THERE IS A CHANCE OF THUNDERSTORMS WEDNESDAY NIGHT THROUGH
FRIDAY.

&&

LMZ080-261-362-364-366-563-565-567-669-671-673-675-777-779-868-
870-872-874-876-878-252100-
LAKE MICHIGAN FROM MICHIGAN CITY IN TO ST. JOSEPH MI 5 NM
OFFSHORE TO MID LAKE-
LAKE MICHIGAN FROM SEUL CHOIX POINT TO ROCK ISLAND PASSAGE 5 NM
OFFSHORE TO MID LAKE-
LAKE MICHIGAN SOUTH OF A LINE FROM SEUL CHOIX POINT TO THE
MACKINAC BRIDGE AND NORTH OF A LINE FROM CHARLEVOIX MI TO SOUTH
FOX ISLAND 5 NM OFFSHORE-
LAKE MICHIGAN FROM CHARLEVOIX TO POINT BETSIE MI 5 NM OFFSHORE TO
MID LAKE-
LAKE MICHIGAN FROM POINT BETSIE TO MANISTEE MI 5 NM OFFSHORE TO
MID LAKE-
LAKE MICHIGAN FROM ROCK ISLAND PASSAGE TO STURGEON BAY WI-
LAKE MICHIGAN FROM STURGEON BAY TO TWO RIVERS WI 5 NM OFFSHORE TO
MID LAKE-
LAKE MICHIGAN FROM TWO RIVERS TO SHEBOYGAN WI 5 NM OFFSHORE TO
MID LAKE-
LAKE MICHIGAN FROM SHEBOYGAN TO PORT WASHINGTON WI 5 NM OFFSHORE
TO MID LAKE-
LAKE MICHIGAN FROM PORT WASHINGTON TO NORTH POINT LIGHT WI 5 NM
OFFSHORE TO MID LAKE-
LAKE MICHIGAN FROM NORTH POINT LIGHT TO WIND POINT WI 5 NM
OFFSHORE TO MID LAKE-
LAKE MICHIGAN FROM WIND POINT WI TO WINTHROP HARBOR IL 5 NM
OFFSHORE TO MID LAKE-
LAKE MICHIGAN FROM WINTHROP HARBOR TO WILMETTE HARBOR IL 5 NM
OFFSHORE TO MID LAKE-
LAKE MICHIGAN FROM WILMETTE HARBOR IL TO MICHIGAN CITY IN 5 NM
OFFSHORE TO MID LAKE-
LAKE MICHIGAN FROM PENTWATER TO MANISTEE MI 5 NM OFFSHORE TO MID
LAKE-
LAKE MICHIGAN FROM WHITEHALL TO PENTWATER MI 5 NM OFFSHORE TO MID
LAKE-
LAKE MICHIGAN FROM GRAND HAVEN TO WHITEHALL MI 5 NM OFFSHORE TO
MID LAKE-
LAKE MICHIGAN FROM HOLLAND TO GRAND HAVEN MI 5 NM OFFSHORE TO MID
LAKE-
LAKE MICHIGAN FROM SOUTH HAVEN TO HOLLAND MI 5 NM OFFSHORE TO MID
LAKE-
LAKE MICHIGAN FROM ST. JOSEPH TO SOUTH HAVEN MI 5 NM OFFSHORE TO
MID LAKE-
349 PM CDT SUN JUL 24 2016

THIS HAZARDOUS WEATHER OUTLOOK IS FOR THE OPEN WATERS OF LAKE
MICHIGAN.

.DAY ONE...TONIGHT.

SCATTERED THUNDERSTORMS WILL BE SEEN ACROSS THE SOUTHERN PART OF
THE LAKE THROUGH EARLY THIS EVENING...SEVERAL OF WHICH WILL BE
CAPABLE OF GUSTS IN EXCESS OF 35 KNOTS.

.DAYS TWO THROUGH SEVEN...MONDAY THROUGH SATURDAY.

THERE IS A CHANCE OF THUNDERSTORMS WEDNESDAY NIGHT THROUGH
FRIDAY.

&&

MDB/MTF

VISIT US AT HTTP://WEATHER.GOV/CHICAGO (ALL LOWERCASE)

FOLLOW US ON FACEBOOK...TWITTER...AND YOUTUBE AT:
WWW.FACEBOOK.COM/NWSCHICAGO
WWW.TWITTER.COM/NWSCHICAGO
WWW.YOUTUBE.COM/NWSCHICAGO

In the hours before

Special weather statement, Jul 24, 5:32 PM CDT, 56 minutes before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE CHICAGO/ROMEOVILLE IL
532 PM CDT SUN JUL 24 2016

ILZ019-242300-
LA SALLE IL-
532 PM CDT SUN JUL 24 2016

...SPECIAL WEATHER STATEMENT FOR WEST CENTRAL LA SALLE COUNTY UNTIL
600 PM CDT...

AT 532 PM CDT...DOPPLER RADAR WAS TRACKING A STRONG THUNDERSTORM NEAR
TONICA...OR 9 MILES SOUTH OF OGLESBY...MOVING EAST AT 25 MPH.

HALF INCH HAIL AND WIND GUSTS UP TO 50 MPH WILL BE POSSIBLE WITH THIS
STORM.

LOCATIONS IMPACTED INCLUDE...
TONICA...              LOSTANT...             CEDAR POINT...
LEONORE...

INCLUDING THE FOLLOWING INTERSTATE...
 I-39 BETWEEN MILE MARKERS 41 AND 52.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

TORRENTIAL RAINFALL IS ALSO OCCURRING WITH THIS STORM...AND MAY LEAD
TO FLASH FLOODING. DO NOT DRIVE YOUR VEHICLE THROUGH FLOODED
ROADWAYS.

FREQUENT CLOUD TO GROUND LIGHTNING IS OCCURRING WITH THIS STORM.
LIGHTNING CAN STRIKE 15 MILES AWAY FROM A THUNDERSTORM. SEEK A SAFE
SHELTER INSIDE A BUILDING OR VEHICLE.

&&

LAT...LON 4130 8892 4111 8887 4111 8893 4110 8893
      4110 8916 4127 8916
TIME...MOT...LOC 2232Z 254DEG 23KT 4117 8913

RC
Special weather statement, Jul 24, 5:46 PM CDT, 42 minutes before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE CHICAGO/ROMEOVILLE IL
546 PM CDT SUN JUL 24 2016

ILZ013-014-242330-
COOK IL-DUPAGE IL-
546 PM CDT SUN JUL 24 2016

...SPECIAL WEATHER STATEMENT FOR NORTHERN DUPAGE AND NORTHERN COOK
COUNTIES UNTIL 630 PM CDT...

AT 545 PM CDT...DOPPLER RADAR WAS TRACKING A STRONG THUNDERSTORM
OVER SCHAUMBURG...MOVING EAST AT 15 MPH. ADDITIONAL STRONG
THUNDERSTORMS WERE LOCATED OVER NORTHERN DUPAGE COUNTY AND NEAR
OHARE AIRPORT.

HALF INCH HAIL AND WIND GUSTS UP TO 50 MPH WILL BE POSSIBLE WITH
THESE STORMS.

LOCATIONS IMPACTED INCLUDE...
CHICAGO...             ARLINGTON HEIGHTS...   EVANSTON...
SCHAUMBURG...          PALATINE...            SKOKIE...
DES PLAINES...         MOUNT PROSPECT...      HOFFMAN ESTATES...
OAK PARK...            GLENVIEW...            ELMHURST...
LOMBARD...             BUFFALO GROVE...       CAROL STREAM...
WHEELING...            PARK RIDGE...          ADDISON...
NORTHBROOK...          WILMETTE...

THE FESTIVAL AT BELMONT AND ELSTON...TASTE OF RIVER NORTH...AND
FESTIVAL ON SHEFFIELD IS INCLUDED IN THIS STATEMENT!

INCLUDING THE FOLLOWING INTERSTATES...
 I-94 BETWEEN MILE MARKERS 26 AND 50.
 I-290 BETWEEN MILE MARKERS 1 AND 13.
 I-294 BETWEEN MILE MARKERS 26 AND 50.
 I-355 BETWEEN MILE MARKERS 28 AND 30.

THIS INCLUDES...  LINCOLN PARK ZOO...LOYOLA UNIVERSITY...OAKTON
COMMUNITY COLLEGE...SCHAUMBURG BOOMERS BASEBALL...TRITON COLLEGE...
HARPER COLLEGE...NORTHEASTERN ILLINOIS UNIVERSITY...NORTHWESTERN
UNIVERSITY...AND WRIGLEY FIELD.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

TORRENTIAL RAINFALL IS ALSO OCCURRING WITH THIS STORM...AND MAY LEAD
TO FLASH FLOODING. DO NOT DRIVE YOUR VEHICLE THROUGH FLOODED
ROADWAYS.

FREQUENT CLOUD TO GROUND LIGHTNING IS OCCURRING WITH THIS STORM.
LIGHTNING CAN STRIKE 15 MILES AWAY FROM A THUNDERSTORM. SEEK A SAFE
SHELTER INSIDE A BUILDING OR VEHICLE.

&&

LAT...LON 4211 8773 4208 8768 4206 8767 4203 8767
      4198 8765 4196 8763 4196 8764 4190 8762
      4189 8760 4191 8821 4213 8813 4216 8801
      4215 8776
TIME...MOT...LOC 2245Z 262DEG 15KT 4207 8807

RC
Special weather statement, Jul 24, 5:53 PM CDT, 35 minutes before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE CHICAGO/ROMEOVILLE IL
553 PM CDT SUN JUL 24 2016

ILZ012-013-020-022-242330-
DUPAGE IL-WILL IL-KANE IL-KENDALL IL-
553 PM CDT SUN JUL 24 2016

...SPECIAL WEATHER STATEMENT FOR NORTHEASTERN KENDALL...SOUTHWESTERN
DUPAGE...NORTHWESTERN WILL AND SOUTHEASTERN KANE COUNTIES UNTIL 630
PM CDT...

AT 553 PM CDT...DOPPLER RADAR WAS TRACKING A STRONG THUNDERSTORM OVER
OSWEGO...MOVING EAST AT 15 MPH.

HALF INCH HAIL AND WIND GUSTS UP TO 50 MPH WILL BE POSSIBLE WITH THIS
STORM.

LOCATIONS IMPACTED INCLUDE...
AURORA...              NAPERVILLE...          BOLINGBROOK...
PLAINFIELD...          OSWEGO...              MONTGOMERY...
WARRENVILLE...         BOULDER HILL...

INCLUDING THE FOLLOWING INTERSTATE...
 I-88 BETWEEN MILE MARKERS 122 AND 123.

THIS INCLUDES...  AURORA UNIVERSITY.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

TORRENTIAL RAINFALL IS ALSO OCCURRING WITH THIS STORM...AND MAY LEAD
TO FLASH FLOODING. DO NOT DRIVE YOUR VEHICLE THROUGH FLOODED
ROADWAYS.

FREQUENT CLOUD TO GROUND LIGHTNING IS OCCURRING WITH THIS STORM.
LIGHTNING CAN STRIKE 15 MILES AWAY FROM A THUNDERSTORM. SEEK A SAFE
SHELTER INSIDE A BUILDING OR VEHICLE.

&&

LAT...LON 4166 8832 4174 8839 4182 8820 4167 8813
TIME...MOT...LOC 2253Z 262DEG 15KT 4170 8831

RC
Local storm report, Jul 24, 5:56 PM CDT, 32 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE CHICAGO/ROMEOVILLE IL
556 PM CDT SUN JUL 24 2016

..TIME...   ...EVENT...      ...CITY LOCATION...     ...LAT.LON...
..DATE...   ....MAG....      ..COUNTY LOCATION..ST.. ...SOURCE....
            ..REMARKS..

0506 PM     HAIL             5 SSE ALGONQUIN         42.09N 88.26W
07/24/2016  E0.88 INCH       KANE               IL   PUBLIC

            VIA SOCIAL MEDIA.

&&

LENNING
Special weather statement, Jul 24, 6:00 PM CDT, 28 minutes before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE CHICAGO/ROMEOVILLE IL
600 PM CDT SUN JUL 24 2016

ILZ019-242345-
LA SALLE IL-
600 PM CDT SUN JUL 24 2016

...SPECIAL WEATHER STATEMENT FOR CENTRAL LA SALLE COUNTY UNTIL 645 PM
CDT...

AT 600 PM CDT...DOPPLER RADAR WAS TRACKING A STRONG THUNDERSTORM NEAR
GRAND RIDGE...OR 7 MILES NORTHWEST OF STREATOR...MOVING EAST AT 30
MPH.

HALF INCH HAIL AND WIND GUSTS UP TO 50 MPH WILL BE POSSIBLE WITH THIS
STORM.

LOCATIONS IMPACTED INCLUDE...
OTTAWA...              STREATOR...            MARSEILLES...
OGLESBY...             SENECA...              TONICA...
GRAND RIDGE...         LOSTANT...             RANSOM...
CEDAR POINT...         KANGLEY...             LEONORE...

INCLUDING THE FOLLOWING INTERSTATES...
 I-39 BETWEEN MILE MARKERS 41 AND 53.
 I-80 NEAR MILE MARKER 102.

THIS INCLUDES...  ILLINI STATE PARK AND MATTHIESSEN STATE PARK.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

TORRENTIAL RAINFALL IS ALSO OCCURRING WITH THIS STORM...AND MAY LEAD
TO FLASH FLOODING. DO NOT DRIVE YOUR VEHICLE THROUGH FLOODED
ROADWAYS.

FREQUENT CLOUD TO GROUND LIGHTNING IS OCCURRING WITH THIS STORM.
LIGHTNING CAN STRIKE 15 MILES AWAY FROM A THUNDERSTORM. SEEK A SAFE
SHELTER INSIDE A BUILDING OR VEHICLE.

&&

LAT...LON 4138 8860 4111 8859 4111 8893 4106 8893
      4105 8905 4110 8905 4110 8916 4127 8916
TIME...MOT...LOC 2300Z 266DEG 27KT 4121 8891

RC
Special weather statement, Jul 24, 6:26 PM CDT, 2 minutes before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE CHICAGO/ROMEOVILLE IL
626 PM CDT SUN JUL 24 2016

ILZ013-014-250000-
COOK IL-DUPAGE IL-
626 PM CDT SUN JUL 24 2016

...SPECIAL WEATHER STATEMENT FOR DUPAGE AND CENTRAL COOK COUNTIES
UNTIL 700 PM CDT...

AT 626 PM CDT...DOPPLER RADAR WAS TRACKING A LINE OF STRONG
THUNDERSTORMS ALONG A LINE EXTENDING FROM LOMBARD TO WOODRIDGE...AND
MOVING EAST AT 20 MPH.

NICKEL SIZE HAIL AND WIND GUSTS OF 50 TO 55 MPH WILL BE POSSIBLE WITH
THESE STORMS.

LOCATIONS IMPACTED INCLUDE...
NAPERVILLE...          BOLINGBROOK...         BERWYN...
WHEATON...             OAK PARK...            DOWNERS GROVE...
ELMHURST...            LOMBARD...             CAROL STREAM...
ADDISON...             GLEN ELLYN...          WESTMONT...
MAYWOOD...             LISLE...               VILLA PARK...
BROOKFIELD...          HINSDALE...            WESTCHESTER...
LA GRANGE...           FOREST PARK...

INCLUDING THE FOLLOWING INTERSTATES...
 I-55 BETWEEN MILE MARKERS 271 AND 283.
 I-88 BETWEEN MILE MARKERS 126 AND 140.
 I-290 BETWEEN MILE MARKERS 9 AND 21.
 I-355 BETWEEN MILE MARKERS 15 AND 30.

THIS INCLUDES...  ARGONNE NATIONAL LABORATORY...BROOKFIELD ZOO...
BENEDICTINE UNIVERSITY...COLLEGE OF DUPAGE...DUPAGE COUNTY FAIRGROUNDS...
MORTON ARBORETUM...AND WHEATON COLLEGE.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

TORRENTIAL RAINFALL IS ALSO OCCURRING WITH THESE STORMS...AND MAY
LEAD TO FLASH FLOODING. DO NOT DRIVE YOUR VEHICLE THROUGH FLOODED
ROADWAYS.

FREQUENT CLOUD TO GROUND LIGHTNING IS OCCURRING WITH THESE STORMS.
LIGHTNING CAN STRIKE 15 MILES AWAY FROM A THUNDERSTORM. SEEK A SAFE
SHELTER INSIDE A BUILDING OR VEHICLE.

&&

LAT...LON 4188 8792 4189 8780 4171 8781 4171 8803
      4173 8803 4173 8820 4194 8811 4195 8792
TIME...MOT...LOC 2326Z 258DEG 19KT 4186 8802 4175 8802

RC

The office that day

Everything else NWS Chicago, IL issued on the same UTC day.

IssuedProductOfficeCountiesLasted
Jul 23, 7:00 PM CDTSpecial Weather StatementLOTCook45 min
Jul 23, 7:04 PM CDTSpecial Weather StatementLOTBoone, Winnebago26 min
Jul 23, 7:33 PM CDTSevere Thunderstorm WarningLOTLee, Ogle42 min
Jul 23, 8:07 PM CDTSevere Thunderstorm WarningLOTLee, Ogle53 min
Jul 23, 8:44 PM CDTSevere Thunderstorm WarningLOTDeKalb, Lee, Ogle46 min
Jul 23, 8:52 PM CDTAreal Flood AdvisoryLOTOgle, Winnebago3 hr
Jul 23, 9:22 PM CDTSpecial Weather StatementLOTDuPage, Kane38 min
Jul 23, 9:29 PM CDTSpecial Weather StatementLOTKendall61 min
Jul 23, 10:00 PM CDTSpecial Weather StatementLOTCook, DuPage45 min
Jul 23, 10:30 PM CDTSpecial Marine WarningLOT90 min
Jul 23, 10:59 PM CDTAreal Flood WarningLOTBoone, McHenry, Winnebago12 hr
Jul 23, 11:13 PM CDTSpecial Weather StatementLOTKankakee62 min
Jul 24, 12:33 AM CDTRiver Flood AdvisoryLOTCook39 hr
Jul 24, 3:27 AM CDTHeat AdvisoryLOTDeKalb, DuPage, Ford, Grundy, Iroquois, Kane and 6 more16 hr
Jul 24, 6:56 AM CDTRiver Flood AdvisoryLOTWill29 hr
Jul 24, 3:09 PM CDTSpecial Weather StatementLOTLake36 min
Jul 24, 3:12 PM CDTSpecial Marine WarningLOT93 min
Jul 24, 4:53 PM CDTSpecial Weather StatementLOTKane37 min
Jul 24, 5:12 PM CDTSevere Thunderstorm WarningLOTCook, Lake33 min
Jul 24, 5:22 PM CDTSpecial Marine WarningLOT53 min
Jul 24, 5:32 PM CDTSpecial Weather StatementLOTLaSalle28 min
Jul 24, 5:46 PM CDTSpecial Weather StatementLOTCook44 min
Jul 24, 5:48 PM CDTAreal Flood AdvisoryLOTCook, DuPage, Lake4 hr
Jul 24, 5:53 PM CDTSpecial Weather StatementLOTDuPage37 min
Jul 24, 6:00 PM CDTSpecial Weather StatementLOTLaSalle45 min
Jul 24, 6:15 PM CDTSpecial Marine WarningLOT2 hr
Jul 24, 6:20 PM CDTSevere Thunderstorm WarningLOTCook40 min
Jul 24, 6:26 PM CDTSpecial Weather StatementLOTDuPage34 min
Jul 24, 6:30 PM CDTSevere Thunderstorm WarningLOTGrundy, Kendall, LaSalle30 min
Jul 24, 6:35 PM CDTSevere Thunderstorm WarningLOTCook25 min
Jul 24, 6:59 PM CDTSevere Thunderstorm WarningLOTCook, DuPage46 min

Nearby

Flash Flood Warnings in Illinois, 2016Every flash flood warning in 2016

Sources

The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; local storm reports from the same archive; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.